Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ONCE AND FOR ALL
Nov 18, 2005

Hi. I need clear answer once and for all. I suffer from hard lipo. I was infected around 11 years ago when there was no coktail. 2 years later I got hospitalized in a pretty bad situation (CD4=0 AND VL OVER A MILLION) but then the cocktail became available ... so I started with Crixivan and other drugs that I don't remember and lipo started immediately, only at this time it was not known as lipo. To make a long story short, since the Crixivan, I was on Kaletra, Zerit, Ziagen (got a rush and had to stop it), Viramune (got Stevens Johnson and had to stop it). 2 years ago I switched the Zerit to Viread but nothing has improved. I am still on Videx and Stocrin, I switched the Stocrin to Kaletra as we are trying to get pregnant. I have vl undetectable, and CD4 over 800. I heard a lot about growth hormone and this uridine. I am trying to see this as a hope as I am so frustrated, this lipo is killing me, I just can not beleive how beautiful i was and what happened to me? Is this growth hormone available? What's the risks? Does this need to be injected and if yes at what frequency? Can this really help my legs get better? What about vitalin? Is this recommended? Is there something at all the we can wait for regarding the lipo? It makes no sense that 10 years after the lipo started we don't know how to recover it or make it look better. PLEASE ADVISE !

Response from Dr. Conway

I understand your frustration, and I hope as you do that this issue will soon be addressed and we will know how to treat lipodystrophy of the type you describe.

We now know how to prevent it, so that we avoid drugs like Crixivan and Zerit in current HAART regimens. Kaletra (probably due to its ritonavir content) may also play a role in worsening lipodystrophy, so you should think about getting off it as soon as you can.

As for treatment, growth hormone seems effective, injected once a day with a small needle under the skin. It is quite expensive, so you need to be in a study or have some insurance coverage for it. You will know over a month or so if it is making a difference. Although other things (such as uridine, anabolic steroids, diabetic medications) have been tried, they have not yielded impressive results.

Good luck in dealing with this while many smart people seek tirelessly for a cure....



Previous
Warts
Next
brief HIV question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement